Alert archive / Florida / Severe Thunderstorm Warnings in 1994

Severe Thunderstorm Warning 71, NWS Melbourne, FL

June 30, 1994Marion County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jun 30, 1994, 3:47 PM EDT for Marion County, Florida. It was in force for 28 min.

The area

The counties it named.

The facts

Issued
Jun 30, 1994, 3:47 PM EDT (19:47 UTC)
Expired
Jun 30, 1994, 4:15 PM EDT
In force
28 min
Issued by
NWS Melbourne, FL
Area
Whole counties

County Marion County, FL

The nearest sounding before it

Jacksonville, FL (KAYS), launched 12:00Z, 7.8 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 1994-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1640 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 1994-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1640 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
525 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
-45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS1 KDAB 301948 RRA
SVRDAB
FLC083-302015-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DAYTONA BEACH FL
347 PM EDT THU JUN 30 1994
 
THE NATIONAL WEATHER SERVICE IN DAYTONA BEACH HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  415 PM EDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN NORTH CENTRAL FLORIDA
 
   ...EASTERN MARION COUNTY
 
NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM JUST WEST OF LAKE GEORGE...15 MILES EAST OF SILVER SPRINGS.
THIS STORM WAS MOVING NORTHEAST AT 10 MPH.
 
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A
STRONG BUILDING.  DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...
AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS.
STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:20 PM EDT, 1 hour 27 minutes earlier.

Area forecast discussion, Jun 30, 2:20 PM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
220 PM EDT THU JUN 30 1994

WK MID/UPR TROF WL LIFT OUT TONITE BUT WKNESS IN RDG SHLD RMN OVR
CNTRL GLFMEX THRU FCST PD. NGM LWRS POPS ON FRI BASED ON ADVCTN OF
SLGTLY LWR MRH (SHOWN BY 12Z YNN SNDG). ETA KEEPS PW VALUES HI THRUT
PD. WITH STRENGTH OF SW ACYC...WL NOT FCST LWR MRH TO MAKE MUCH WWD
PROGRESS AND STAY WITH CURRENT GOOD CHC POPS FOR FRI AND CONT THEM
INTO SAT. PERSISTENT CNTRL FL SFC RDG FCST TO BROADEN...RSLTG IN MSTLY
S STEERING FLO...SO BEST CHC FOR GROUP 1 CNVCTN SHLD BE DAYTIME.

@1...BREVARD INDIAN RIVER ST LUCIE MARTIN VOLUSIA
@2...LAKE ORANGE SEMINOLE OSCEOLA OKEECHOBEE

MCO TT 071/091 072/091 3535
DAB TT 071/090 072/090 2535
MLB TT 075/089 075/090 2535

.MLB...NONE.

RL

In the hours before

Special weather statement, Jun 30, 3:29 PM EDT, 18 minutes before
FLZ041-044>047-053-054-058-059-064-501-302030-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
329 PM EDT THU JUN 30 1994

...STRONG THUNDERSTORMS DEVELOPING ACROSS EAST CENTRAL FLORIDA...

AT 325 PM NATIONAL WEATHER SERVICE RADAR INDICATED STRONG
THUNDERSTORMS DEVELOPING ACROSS EAST CENTRAL FLORIDA. THE STRONGEST
STORMS WERE NEAR THE BITHLO/CHRISTMAS AREA AND OVER LADY LAKE AND
EMERALD. THE ACTIVITY WAS MOVING SLOWLY NORTHEAST AT 5 MPH.

THESE THUNDERSTORMS CAN PRODUCE GUSTY WINDS...DANGEROUS
LIGHTNING...HEAVY RAIN AND POSSIBLY SMALL HAIL.  IF THREATENING
WEATHER MOVES INTO YOUR AREA SEEK SHELTER IN A SOLID BUILDING.
MOTORISTS SHOULD SLOW DOWN AND KEEP ALERT FOR PONDING OF WATER ON
ROADS.
Special weather statement, Jun 30, 3:29 PM EDT, 18 minutes before
FLZ041-044>047-053-054-058-059-064-501-302030-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
329 PM EDT THU JUN 30 1994

...STRONG THUNDERSTORMS DEVELOPING ACROSS EAST CENTRAL FLORIDA...

AT 325 PM NATIONAL WEATHER SERVICE RADAR INDICATED STRONG
THUNDERSTORMS DEVELOPING ACROSS EAST CENTRAL FLORIDA. THE STRONGEST
STORMS WERE NEAR THE BITHLO/CHRISTMAS AREA AND OVER LADY LAKE AND
EMERALD. THE ACTIVITY WAS MOVING SLOWLY NORTHEAST AT 5 MPH.

THESE THUNDERSTORMS CAN PRODUCE GUSTY WINDS...DANGEROUS
LIGHTNING...HEAVY RAIN AND POSSIBLY SMALL HAIL.  IF THREATENING
WEATHER MOVES INTO YOUR AREA SEEK SHELTER IN A SOLID BUILDING.
MOTORISTS SHOULD SLOW DOWN AND KEEP ALERT FOR PONDING OF WATER ON
ROADS.

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 2:43 PM EDTSevere Thunderstorm WarningMLBMarion62 min
Jun 30, 4:47 PM EDTSevere Thunderstorm WarningMLBFlagler58 min

Nearby

Severe Thunderstorm Warnings in Florida, 1994Every severe thunderstorm warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.